100 lb. Club - Prednisone sucks, I'm just sayin'.




Gale02
12-05-2009, 03:09 PM
I am on a 2 week Prednisone taper after 3 days in the hospital and I do NOT like what this stuff does to me! I am retaining so much water my rings don't fit and I am hungry all the time. It's a challenge to stick to my points for sure (with me losing the battle about half the time.)

I just wanted to rant a bit, I'll be glad to be off the meds soon!


Violet73
12-05-2009, 03:17 PM
sorry Gale :( I can relate...I have to take them from time to time because I have rheumatoid arthritis and have flares of it. I have to really watch what I eat because of it. Last year I was on it daily for three months at a low dose and gained 40 pounds ...eek!!!!!!!! it sound crazy, but keeping sunflower seeds close by has helped my cravings and drinking plenty of water helps some with the fluid. I hope you are better from your hospital stay and can get back on track soon! :)

salsa chip
12-05-2009, 03:57 PM
:hug: I don't know what it's like, but at the moment I'm on antidepressants. They're working well, but the hard-to-silence control-freak part of my brain is doing its best to fret unnecessarily about what life will be like when I'm tapering off them.

I hope this doesn't last too long for you and that you'll be right as rain as soon as possible! Hang on in there :)


Twilightwing
12-05-2009, 05:02 PM
my sister has COPD and has to take predisone daily and has for years.. she really struggles with all the side effects and the hunger.. but if she didnt take it, she wouldnt be able to breathe... its sad that a medicine that works so well for so many things has such bad after effects..
my sister sucks on hard candys to help stave off hunger and it works pretty well for her... maybe you can try that?

Heidi58
12-05-2009, 05:37 PM
I am on a 2 week Prednisone taper after 3 days in the hospital and I do NOT like what this stuff does to me! I am retaining so much water my rings don't fit and I am hungry all the time. It's a challenge to stick to my points for sure (with me losing the battle about half the time.)

I just wanted to rant a bit, I'll be glad to be off the meds soon!

Hi Gale, I don't usually post in this section - I hang out in the SBD section - but I saw the title of your post under "New Posts" and had to come commiserate with you.

I've had a love/hate relationship with prednisone and all her corticosteroid cousins for years. Not only do they make me want to eat everything that's not nailed down, but they turn me into a slug, I have no energy and can't get out of my own way. Grrrrr! But on the upside, I'm walking around and living a full life because of them - and on small doses I feel sooooo good - every little age related ache and pain disappears! lol


Anyway, back to you. I hope you heal quickly and can taper off with no setbacks or other issues. I won't lie to you, I always gain weight when I'm on pred, but the good news is it usually comes off quickly once I'm off the drug (or down to 10 mg/daily).

For me drinking lots of water and avoiding sodium as much as possible makes a huge difference. I'm in the bathroom a lot, but it really helps control the puffiness in my hands, face and feet and I believe it helps me deal with the hunger too.

Get well quickly! :hug:

lauralyn
12-05-2009, 06:13 PM
A few years ago I was on Prednisone at least twice a year for a few years and would gain 10lbs each time only to lose maybe 5 lbs once I weaned off of it.

Now if my asthma flares up I get the cortisteroid shot in the butt and I seem to do much better with that but I do feel for you with the Prednisone.